MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE

B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4) at this time, the device was not yet returned for evaluation.A follow-up report will be provided after the inspection results are available.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in poland: broken needle.
 
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun (b)(4) ag (manufacturer).This report has been identified as b.Braun (b)(4) ag internal report # (b)(4).We investigated our manufacturing records and any abnormality were not found.We received one used pencan 27gx3 1/2" (88mm) w.Int.-eu/ap/sa with open packaging.The returned sample was taken to a visual examination.On the sample the cannula is broken off.The broken off segment was not handed over by customer.The structure of the break of the raw cannula shows that the cannula was bent before the break.In addition, the outside diameter of the pencan cannula was measured according to drawing.Nominal-value: 0.42 mm +0.01/-0 mm.Actual-values: used sample= 0.42 mm.The measured values (outside diameters) of the pencan cannula is in accordance with our specification.With regard to the used sample we assume of problem during the application and consider the complaint not confirmed.Correction: this report was originally filed as a product problem report, however additional information was received indicating that an adverse event occured.
 
Event or Problem Description
As reported by the user facility (translation of user facility information provided by bbm sales organization in poland): broken needle.Patient had to have surgery to remove the broken tip of the catheter.

Brand Name
PENCAN
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7614842
Report Number9610825-2018-00109
Device Sequence Number1799880
Product Code MIA
UDI-Device Identifier04046964180941
UDI-Public(01)04046964180941(17)220807(10)17H07H8B21
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K112515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
Report Date (Section F) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model NumberN/A
Device Catalogue Number4502051-13
Device Lot Number17H07H8B21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/18/2018
Event Location Hospital
Date Report to Manufacturer08/30/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA08/30/2018